MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT 3FR SL PROV ML; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT 3FR SL PROV ML; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number SP4153108DB
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged microintroducer is confirmed; however, the exact cause is unknown.One 3.5 fr x 7 cm microintroducer was returned for evaluation.An initial visual observation showed use residue on the returned sample.The distal tip of the sheath was observed to be damaged and an approximately 1 cm length of the sheath was observed to be buckled about 1 cm proximal to the sheath tip.The distal end of the dilator was observed to be bent.A microscopic observation revealed the distal tip of the introducer sheath was damaged and plastically deformed in multiple locations around its circumference.One edge of the tip of the introducer sheath was observed to be folded inward and over itself, and another edge of the tip was observed to be buckled.While the root cause of the damage observed on the introducer sheath is unknown, possible causes include damage during handling or use.A lot history review (lhr) of reep4196 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported microintroducer buckled when trying to insert.No other information was provided.(b)(6) 2021: it was found that the introducer sheath tip was flared and damaged on the returned sample.

Brand Name
DOT 3FR SL PROV ML
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11474630
Report Number3006260740-2021-00798
Device Sequence Number16997510
Product Code PND
UDI-Device Identifier00801741185076
UDI-Public(01)00801741185076
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSP4153108DB
Device Catalogue NumberSP4153108DB
Device Lot NumberREEP4196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2021
Initial Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;